MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX30034UX
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a resolute onyx rx coronary drug eluting stent to treat a non tortuous, moderately calcified lesion with 70% stenosis in the proximal left anterior descending (lad) artery.The device was inspected with no issues.Negative prep was performed with no issue noted.The lesion was predilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It is reported that stent deformation occurred in vivo during positioning/advancement.It is stated that the physician put the stent in and realised it was a little short and when removing the device a strut was noted to be lifted on one end.No patient injury is reported.
 
Additional Manufacturer Narrative
Add info: the stent was not shorter than indicated on packaging.The 34mm resolute onyx stent was chosen, but a 38mm stent was required.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: the stent was positioned between the markerbands but not meeting specifications due to deformation of the proximal wraps.Deformation was evident from the 29th to 34th distal stent wraps with struts raised, bunched, and overlapping.No deformation was evident to the distal tip.The inner lumen patency could not be verified with a 0.015 inch mandrel, most likely due to hardened blood in the guidewire lumen.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8513209
Report Number9612164-2019-01320
Device Sequence Number2817020
Product Code NIQ
UDI-Device Identifier00643169557031
UDI-Public00643169557031
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2020
Device Catalogue NumberRONYX30034UX
Device Lot Number0009076599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer04/15/2019
05/20/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/08/2019
05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR